Febrile neutropenia with thrombocytopenia after infliximab induction in a patient with ulcerative colitis

Gustavo Gomez, Shifa Umar, Mohammad Bilal, Cristina Strahotin, Kofi Clarke

Research output: Contribution to journalArticle

Abstract

A 34-year-old female with left-sided ulcerative colitis (UC) developed severe febrile neutropenia/thrombocytopenia soon after infliximab induction therapy. There was no other plausible cause of the cell line abnormalities other than an accurate temporal association with infliximab administration. Supportive care, broad-spectrum antibiotic, and single dose of filgrastim was given on day 5 of admission due to persistently low absolute neutrophil count and fevers. The cell lines recovered, fever resolved and the patient made a complete clinical recovery. Clinicians should be aware of this potential life-threatening inflixmab side effect previously unreported in adults with UC.

Original languageEnglish (US)
Pages (from-to)596-599
Number of pages4
JournalCase Reports in Gastroenterology
Volume10
Issue number3
DOIs
StatePublished - Oct 6 2016

Fingerprint

Febrile Neutropenia
Ulcerative Colitis
Thrombocytopenia
Fever
Cell Line
Neutrophils
Anti-Bacterial Agents
Infliximab
Therapeutics
Filgrastim

All Science Journal Classification (ASJC) codes

  • Gastroenterology

Cite this

Gomez, Gustavo ; Umar, Shifa ; Bilal, Mohammad ; Strahotin, Cristina ; Clarke, Kofi. / Febrile neutropenia with thrombocytopenia after infliximab induction in a patient with ulcerative colitis. In: Case Reports in Gastroenterology. 2016 ; Vol. 10, No. 3. pp. 596-599.
@article{17c03969eda046fa99722059c883d05d,
title = "Febrile neutropenia with thrombocytopenia after infliximab induction in a patient with ulcerative colitis",
abstract = "A 34-year-old female with left-sided ulcerative colitis (UC) developed severe febrile neutropenia/thrombocytopenia soon after infliximab induction therapy. There was no other plausible cause of the cell line abnormalities other than an accurate temporal association with infliximab administration. Supportive care, broad-spectrum antibiotic, and single dose of filgrastim was given on day 5 of admission due to persistently low absolute neutrophil count and fevers. The cell lines recovered, fever resolved and the patient made a complete clinical recovery. Clinicians should be aware of this potential life-threatening inflixmab side effect previously unreported in adults with UC.",
author = "Gustavo Gomez and Shifa Umar and Mohammad Bilal and Cristina Strahotin and Kofi Clarke",
year = "2016",
month = "10",
day = "6",
doi = "10.1159/000448071",
language = "English (US)",
volume = "10",
pages = "596--599",
journal = "Case Reports in Gastroenterology",
issn = "1662-0631",
publisher = "S. Karger AG",
number = "3",

}

Febrile neutropenia with thrombocytopenia after infliximab induction in a patient with ulcerative colitis. / Gomez, Gustavo; Umar, Shifa; Bilal, Mohammad; Strahotin, Cristina; Clarke, Kofi.

In: Case Reports in Gastroenterology, Vol. 10, No. 3, 06.10.2016, p. 596-599.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Febrile neutropenia with thrombocytopenia after infliximab induction in a patient with ulcerative colitis

AU - Gomez, Gustavo

AU - Umar, Shifa

AU - Bilal, Mohammad

AU - Strahotin, Cristina

AU - Clarke, Kofi

PY - 2016/10/6

Y1 - 2016/10/6

N2 - A 34-year-old female with left-sided ulcerative colitis (UC) developed severe febrile neutropenia/thrombocytopenia soon after infliximab induction therapy. There was no other plausible cause of the cell line abnormalities other than an accurate temporal association with infliximab administration. Supportive care, broad-spectrum antibiotic, and single dose of filgrastim was given on day 5 of admission due to persistently low absolute neutrophil count and fevers. The cell lines recovered, fever resolved and the patient made a complete clinical recovery. Clinicians should be aware of this potential life-threatening inflixmab side effect previously unreported in adults with UC.

AB - A 34-year-old female with left-sided ulcerative colitis (UC) developed severe febrile neutropenia/thrombocytopenia soon after infliximab induction therapy. There was no other plausible cause of the cell line abnormalities other than an accurate temporal association with infliximab administration. Supportive care, broad-spectrum antibiotic, and single dose of filgrastim was given on day 5 of admission due to persistently low absolute neutrophil count and fevers. The cell lines recovered, fever resolved and the patient made a complete clinical recovery. Clinicians should be aware of this potential life-threatening inflixmab side effect previously unreported in adults with UC.

UR - http://www.scopus.com/inward/record.url?scp=84991757095&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84991757095&partnerID=8YFLogxK

U2 - 10.1159/000448071

DO - 10.1159/000448071

M3 - Article

VL - 10

SP - 596

EP - 599

JO - Case Reports in Gastroenterology

JF - Case Reports in Gastroenterology

SN - 1662-0631

IS - 3

ER -